MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a turbo-ject power injectable device was being used on a patient when a piece of the wire guide broke off.This reportedly occurred during placement of the picc line.The guide was retrieved using a "lasso and crocodile clip".The picc line had to be removed.A new device was unable to be placed, as the blood vessels were weakened during the search for the broken wire fragment.There was no additional treatment needed for the weakened blood vessels.As reported, no other adverse effects were experienced by the patient due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: concomitant medical product received on: 23sep2019.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received regarding patient and/or event details since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.E4 - reported to regulatory agency: yes.Investigation - evaluation.A review of documentation including the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications, as well as a dimensional verification and visual inspection of the returned device, were conducted during the investigation.The distal tip portion of a wire guide was returned to cook for investigation.Visual inspection revealed that the distal weld connection was present and attached.Elongation was noted on the other end.The returned device is the portion of the wire guide that migrated and had to be retrieved within the patient.The complaint was able to be confirmed based on inspection of the returned device as well as customer testimony.There is no evidence to suggest that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for lot 9846835 revealed no non-conformances.However, one non-conformance for the sub-assembly wire guide lot (ic9679210) regarding a broken weld tip was found.This affected a total of three devices that were disposed of.A database search found no additional complaints for lot 9846835.As a result of these findings, cook has concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling related to the complaint device.The product¿s instructions for use, t_ctpiccotw_rev8, provides the following information to the user related to the reported failure mode: precautions: -¿the product is intended for use by health care practitioners trained and experienced in proper positioning of catheters in the central venous system using percutaneous entry (seldinger) technique.Standard technique for placement of vascular access sheaths, angiographic catheters and wire guides should be employed.¿ how supplied: -¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned product, and the results of our investigation, a definitive root cause could be traced to component failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9076026
Report Number1820334-2019-02347
Device Sequence Number16763632
Product Code LJS
UDI-Device Identifier00827002561946
UDI-Public(01)00827002561946(17)210630(10)9846835
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1110
Device Lot Number9846835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer09/23/2019
10/25/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/11/2019
11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;